I know you are not suppose to take calcium supplements within 4 hours of taking your Synthroid medication. Does this include drinking milk with breakfast say approximately 1 hour after taking your medication? I ask because I added an additional cup of milk with breakfast from one cup to two cups in November of 2007.
My thryoid medication had to be increased from 50 to 75 mcg a day by February of 2008. My TSH was .9 in September of 2007 and changed to 2.65 by February of 2008. My doctor increased my medication because of my recurring trochanter bursitus in both hips and also thought I was starting to develop fibromylagia. I had been feeling fine I just can't seem to get rid of the bursitus.
You really should be taking your med two hours before anything goes in you stomach, It is good practice to get up and take your thyroid meds at first dawn - then 2 hours later take or eat any other additional routines you do.
If you take antiacids though - 4 hrs between is recommended.
I agree. I was told not to eat or drink for 2 (not 1 as drug insert says) after taking the meds and not to take calcium supplements for 4 hours. You can eat calcium foods, like milk, after 2 hours. It won't have an affect the med.
Hope your bursitus resolves and you feel better soon.
I think you're right because after I posted my thought on that I read in the ATA book that cows milk is "probably OK". That you should wait four hours for "any foods containing soy, calcium supplements, iron supplements, or antacids that contain either calcium or aluminum hydroxide" Any also any medicines like cholestyramine, colestipol or sucralfate.
I also read mostly to just be consistent about how you take the levo, either eat shortly after taking the meds every day (and your levo prescription might need to be a little higher) or don't take it with food for at least an hour or more (and your levo prescription will be lower).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.